# SDR 2019FA0000006

- Difficulty date: July 26, 2017
- Submitted: January 14, 2019
- Operation: General aviation
- Make and model: Beech T44C
- Aircraft serial: 160974
- Engine: Pwa PT6A34B
- Engine time: 19,029 hours
- System (JASC): 7250 · Turbine Section
- Part: Disk
- Part number: 3039901
- Condition: Fractured
- Location: Engine
- Part time: 2,884 hours
- Component: Compressor Turb, Pwc
- Component part number: 3013411
- Stage of operation: TO
- How discovered: O
- Nature of condition: B, Y
- Precautionary procedure: E

## Discrepancy

THE FLEET REPORTED DISCREPANCY WAS CONFIRMED.  THE LOUD BANG HEARD BY THE PILOT WAS THE CATASTROPHIC FAILURE OF THE CT DISK ASSEMBLY BROUGHT ON BY THE FAILURE OF ALL 58 CT BLADE.  ALL 58 BLADES APPEAR TO HAVE FAILED DUE TO OVERLOAD, NO EVIDENCE FOR PROGRESSIVE CRACKS WERE FOUND.  A LIKELY SCENARIO IS THAT THE CT DISK FAILED DUE TO AN OVER-SPEED EVENT, WHICH IS CONSISTENT WITH THE SHORT UNIFORM LOCATION OF THE FRACTURE SURFACES ON THE BLADES.  IN AN OVER-SPEED SCENARIO THE YIELD STRENGTH OF THE BLADES WOULD HAVE BEEN EXCEEDED, ELONGATION WOULD HAVE OCCURRED, AND, AFTER CONTACTING THE CASE, THE BLADES WOULD HAVE FRACTURED NEAR THE PLATFORM WHERE THE BENDING MOMENT WAS MAXIMAL.  PROCESSING OF THIS CT BLADE DEBRIS THROUGH THE TURBINE SECTION RESULTED IN THE REMAINING DAMAGE DOCUMENTED IN THE FINDINGS ABOVE.  AS WITH PREVIOUS CT BLADE FAILURES, SEVERAL MICROSHRINKAGES WERE OBSERVED IN THE MATERIAL OF THE CT BLADE FRAGMENTS RECOVERED FROM ENGINE.  THE OBSERVED MICROSHRINKAGES SHOWED NO EVIDENCE OF CONTRIBUTING TO THIS CT BLADE FAILURE.  THE STREAKING OF THE FUEL NOZZLES IS NOT THOUGHT TO HAVE BEEN CAUSAL IN THIS INCIDENT, AS THAT CONDITION TYPICALLY MANIFESTS ITSELF IN THE FORM OF ENGINE STARTING ISSUES, LOW POWER (ALL PARAMETERS READ LOW), OR COMBUSTION SECTION DETERIORATION.
